Problematic Symptons getting in the way of life

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

Re: Problematic Symptons getting in the way of life

Postby CaliReader » Tue Apr 16, 2013 8:56 pm

NSAIDs and MS are not something I've looked at. You could ask in the General forum or under the medications forum.

Re the more extreme and more effective disease modifying drugs:
You could also look at BG-12 also called Tecfidera which is new. No one knows much about what risks will emerge over the next three - five years but it is supposed to be very effective.

Campath has not been offered to me and is risky. Rebooting the immune system and waiting six months to grow a new one is an extreme and risky task. But speaking personally I would rather take that risk once, twice or three times with yearly infusions and be done, than sit with Tysabri knowing that my risk of a fatal or disabling brain disease was growing every year I took the drug. I've also met a leukemia patient who is doing well post Campath.

As for Gilenya, the first dose risks of heart issues are the reason you spend a dull day in hospital watched by nurses and wired for heart rate and EKG. I've never wanted to be on the receiving end of a code or a pulse paddle, but I know it's done every day and I'm young enough and strong enough to bounce back. If I don't, I won't know and that's not the worst possible result either. It beats being told I have PML and living with the aftermath. Macular edema, though frightening, resolves if you stop the drug. A competent neuro prescribing Gilenya will have an opthalmology appointment as part of the pre-screening and another one scheduled four months after starting treatment. And MS can blind me anyway. But whatever. I'm biased toward Gilenya, since it's the one I chose and I know a long term family friend who has been on it since it came out. That's my conflict of interest. I have no other connection with Novartis the maker of Gilenya. My first dose is next week so I may still be told I can't take it.

Best of luck with the symptoms. It's a horrible disease.
CaliReader
Family Elder
 
Posts: 192
Joined: Fri Nov 02, 2012 4:30 pm

Advertisement

Re: Problematic Symptons getting in the way of life

Postby centenarian100 » Wed Apr 17, 2013 11:41 am

CaliReader wrote: My first dose is next week so I may still be told I can't take it.


Best of luck :smile:
centenarian100
Family Elder
 
Posts: 324
Joined: Mon Apr 15, 2013 10:51 am

Previous

Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users